Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Drowsy, diabetic type-2, hypertension, paralysis. Cardiac problem suspected. Femur replaced by surgery. Insulin, gluconorm g2 suggested. Advise?

Hello sir,
My father age is 70 yrs. He has diabetic Type-II, Hyper Tension since last 20 years. He had paralysis to his right leg and right hand since one year and as adviced continue physiotherapy is continued. Upto last two months he is walking is own and comfortable. But unfortunately in Feb month while walking he fell down in femaur is damaged and by srugrey it was replaced. About 20 days he was in hospital. At that time no proper food was taken and he has no taste to food. Main Tongue bitterness is there. They have suggested Insulin 20 ug/dl in before breakfast and 6 ug/mL after the dinner. We have continued it and after 10 days of discharge he suudently got fanted and sugar levels are down and b.p also down. We rush to hsopital and they have given traetment, suspected a caridac problem. After 5 days he was discharged and they have sugested a Sugar tablet Gluconor G2 one morning and one after dinner. He was weak and tired. We are daily checking the sugar levels in the morning. If it is 70-100 mg/dl, he is felling uncomfortable, drousy. If sugar levels are above 150 mg/dl in before breakfast he is comfortable. If he takes less food in Night the sugar level in 96 mg/dL and agian he is drousy, sleepy. B.p is 126/55 pulse 84. Kindly suggest what are the precautions to take to control the Sugar levels.
Asked On : Mon, 25 Mar 2013
Answers:  2 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Diabetologist 's  Response

Your father is an elderly diabetic and hypertensive.
History of hemiparesis, hip replacement surgery are problems related to old age.
Your father is having frequent episodes of hypoglycemia.
At around your father age tight control of blood sugar are also not at advisable.
They may have more harm to hypoglycemia than hyperglycemia.
Examine is renal functions also.
One of the cause of hypoglycemia in old age is Diabetic nephropathy.
Answered: Wed, 8 May 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
In lieu of the condition of your father who has had a stroke also,there is no point in keeping his sugar levels under tight control.
Ther is no point in keeping his sugar levels around 70 to 100.
The danger is that he can land up in hypoglycemia any time which can prove to be fatal ,if it goes unnoticed,specially in the night.
You can talk to your doctor and reduce his night dose of gluconor G2 to half.This shall enable him to have more glucose level in morning and avoid drowsiness.
Also make sure that the anti diabetic medication should be given in night only if he is taking his meal.
If he doesn't take meal in night for some or other reason,his night dose of GLUCONOR should be withheld and not given.
I hope it helps.
Answered: Wed, 8 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor